Texas, 2021

Hail and Damaging Wind in Texas, November 10, 2021

November 10, 2021 · NWS FWD · 18 events in 6 counties and zones

A cold front provided focus for thunderstorm development as it pushed south into North Texas the evening of November 10. Storms produced sporadic large hail and wind damage across parts of the DFW Metroplex.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A cold front provided focus for thunderstorm development as it pushed south into North Texas the evening of November 10. Storms produced sporadic large hail and wind damage across parts of the DFW Metroplex.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 10, 6:01 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 10, 6:01 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Fort Worth TX
601 PM CST Wed Nov 10 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight and Tomorrow/

The next 6-10 hours will be active across North and Central Texas
as a cold front moves through the region. A leading shortwave
trough/band of ascent east of the I-35 corridor is developing
showers and occasional embedded thunderstorms as it moves east.
This activity is rooted in the mid-levels above the cap and poses
little to no severe threat. A few storms have shown signs of mid
level rotation, but lack of sufficient inflow is really inhibiting
the storm's ability to intensify. What these showers are doing,
however, is eroding the cap over the area as latent heat release
and evaporation helps to cool/moisten the warm layer. Despite the
lack of a cap west of this band, small-scale subsidence and no
focused source of ascent has brought a rather nice sunset with
mostly clear skies to western North Texas...for now.

Things will change this evening when the cold front starts to work
into Western North Texas. Now that the 00Z RAOB sounding is in the
air, our confidence of strong to severe storms has increased since
the cap is basically non-existent. There is still some dry air and
weak synoptic descent to contend with, but strong meso to
microscale ascent should overcome this. Expect discrete storms to
develop to the west of Wichita Falls then move east into Western
North Texas around 7-8PM. The convective mode should be mostly
discrete with a few discrete clusters possible through about 9PM.
There is sufficient deep-layer shear to support some supercells,
particularly early in the event, capable of producing hail up to
about golf balls, 60-65 mph winds, and even an isolated tornado.

The storm's cold pools will eventually merge and form a linear
system once it approaches the I-35 corridor about 9-10PM. Once the
cold pools start to congeal, notably for the DFW Metroplex and
east, the main threat will become damaging wind gusts. Instances
of marginally severe hail and a brief spin-up tornadoes are still
possible, but the tornado threat is low with this event. We are
unsure of how far southwest the line of storms will go. Generally
speaking, the strongest activity should remain north of I-20 but
the line of storms may extend as far southwest as I-35, toward
Hillsboro-Waco-Temple/Killeen. The severe threat is lower across
Central Texas...but we can't rule out an isolated 50-60 mph wind
gust. The line of storms should clear out of our area after
midnight, exiting into East and Southeast Texas in the pre-dawn
hours tonight.

Meanwhile...a cold front will blow in behind the storms. Expect
gusty north winds with clearing skies and cooler temperatures by
the time daybreak comes around. Gusty north winds should remain
through the day with highs topping out in the 60s/low 70s. If it
wasn't so windy...it would be a really nice day.

Bonnette

&&

.LONG TERM... /Issued 219 PM CST Wed Nov 10 2021/
/Thursday Night Through Wednesday/

High pressure will be in control over the area Thursday, and the
light winds and clear skies will help overnight lows Thursday
night into Friday morning dip into the 40s across North and
Central Texas. Another shortwave is expected to rake across the
Plains and bring another shot of cooler air to North Texas on
Friday. Because we will not have had significant moisture return
by then, the front should come through dry. As a result, pleasant
weather is expected Friday with highs forecast in the 60s across
North Texas and near 70 across Central Texas accompanied by sunny
skies and light winds.

The cool and dry weather trend will continue for Saturday with
lows in the upper 30s and highs in the 60s. However, light southerly
flow returns on Sunday, so a gradual warming trend will finish
out the weekend and continue into next week. Wind speeds begin to
noticeably increase by Tuesday, and as a result, cloud cover will
also gradually increase as moisture advection strengthens ahead
of another midweek storm system.

Schroeder

&&

.AVIATION... /NEW/
/00Z TAFs/

The earlier band of showers/storms is exiting D10 to the east. A
lull in TS activity is expected for a few hours, however, TSRA is
already starting to impact the Bowie cornerpost. Expect storms to
move into the D10 airspace beginning around 02-03Z and impact the
D10 terminals beginning around 03Z. These storms may produce large
hail and wind gusts exceeding 50 kts. Expect a brief north to
northwest wind shift with the leading edge of the storms before
shifting back to the south for about an hour or so. Storms are not
as likely for ACT and should remain to the north and east of the
terminal, therefore only VCTS was included from 06-09Z.

A stout northerly wind shift will move through the airports by
05-06Z and remain gusty out of the north alongside clear to mostly
clear skies for the remainder of the valid TAF period.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  67  47  65  39 /  60   0   0   0   0
Waco                54  70  45  69  39 /  50   0   0   0   0
Paris               51  64  42  62  34 /  90   0   0   5   0
Denton              48  66  42  64  34 /  60   0   0   0   0
McKinney            50  66  43  65  35 /  80   0   0   5   0
Dallas              53  67  47  66  40 /  70   0   0   0   0
Terrell             51  67  42  66  36 /  70   0   0   0   0
Corsicana           54  69  45  69  39 /  70   0   0   0   0
Temple              54  70  44  72  38 /  50   0   0   0   0
Mineral Wells       48  67  42  64  35 /  30   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 10, 5:55 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
555 PM CST Wed Nov 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111315-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
555 PM CST Wed Nov 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Severe storms are possible this evening and tonight mainly north of
I-20. Large hail, damaging winds, and a couple isolated tornadoes
are possible. A line of storms should then move through eastern
Central and North Texas late tonight. The severe threat is low over
Central Texas, but we can't rule out a strong to marginally severe
storm mainly east of I-35. The line of storms will exit to our east
and southeast early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested north of I-20 tonight.

In the hours before

Special weather statement, Nov 10, 6:16 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
616 PM CST Wed Nov 10 2021

TXZ092-110045-
Cooke TX-
616 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Cooke County
through 645 PM CST...

At 615 PM CST, Doppler radar was tracking a strong thunderstorm near
Muenster, or 10 miles west of Gainesville, moving northeast at 25
mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gainesville, Muenster, Lindsay and Callisburg.

This includes Interstate 35 between mile markers 494 and 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.

&&

LAT...LON 3384 9717 3383 9720 3381 9721 3376 9719
      3372 9716 3372 9711 3374 9709 3380 9710
      3381 9707 3384 9708 3384 9709 3385 9709
      3386 9707 3382 9707 3381 9705 3363 9698
      3356 9735 3372 9745 3388 9718
TIME...MOT...LOC 0015Z 241DEG 22KT 3368 9732

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Prater

The radar

The Dallas/Ft Worth radar (KFWS), 110 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

17 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Cooke

When
November 10, 7:02 PM CST
Where
Cooke County, 2.07 mi N of Hood
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.560, -97.350

Emergency management reported quarter-sized hail in the city of Hood, TX.

Hail, Cooke

When
November 10, 7:04 PM CST
Where
Cooke County, 2.21 mi SW of Hope
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.600, -97.110

Amateur radio reported nickel to quarter sized hail approximately 3 miles southeast of the city of Gainesville, TX.

Hail, Cooke

When
November 10, 7:24 PM CST
Where
Cooke County, 2.37 mi NNW of Valley View
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.510, -97.190

Emergency management reported golf ball sized hail approximately 2 miles northwest of Valley View, TX.

Hail, Cooke

When
November 10, 7:25 PM CST
Where
Cooke County, 2.07 mi N of Valley View
Measured
1 in hail
Reported by
Public
Coordinates
33.510, -97.170

A public report indicated quarter sized hail approximately 2 miles north of Valley View, TX.

Hail, Cooke

When
November 10, 7:31 PM CST
Where
Cooke County, 3.2 mi ESE of Lois
Measured
1.25 in hail
Reported by
Public
Coordinates
33.430, -97.170

A public report indicated quarter sized hail 3 miles east-southeast of Lois, TX.

Hail, Jack

When
November 10, 7:36 PM CST
Where
Jack County, 2.15 mi NNE of Truce
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
33.450, -98.020

Emergency management reported half-dollar sized hail in the city of Newport, TX.

Hail, Denton

When
November 10, 7:47 PM CST
Where
Denton County, 0.58 mi W of Sanger Lane Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
33.370, -97.160

A public report indicated ping pong ball sized hail in Sanger, TX.

Hail, Denton

When
November 10, 7:50 PM CST
Where
Denton County, 2.82 mi NNE of Aubrey
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.340, -96.970

A trained spotter reported half-dollar sized hail along Highway 377 about midway between Aubrey and Pilot Point, TX.

Hail, Denton

When
November 10, 8:16 PM CST
Where
Denton County, 1.38 mi S of Aubrey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.280, -96.980

A trained spotter reported quarter sized hail in Krugerville, TX.

Hail, Denton

When
November 10, 8:19 PM CST
Where
Denton County, 1.5 mi SSE of Aubrey
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
33.280, -96.970

Emergency management reported half-dollar sized hail in Krugerville, TX.

Hail, Denton

When
November 10, 8:22 PM CST
Where
Denton County, 0.9 mi SE of Pilot Pt
Measured
1.25 in hail
Reported by
Public
Coordinates
33.390, -96.960

A public report indicated half-dollar sized hail in Pilot Point, TX.

Hail, Denton

When
November 10, 8:32 PM CST
Where
Denton County, 1.5 mi SSE of Aubrey
Measured
1.25 in hail
Reported by
Public
Coordinates
33.280, -96.970

A public report indicated half-dollar sized hail in Krugerville, TX.

Hail, Denton

When
November 10, 8:38 PM CST
Where
Denton County, 1.86 mi ESE of Mustang
Measured
1.25 in hail
Reported by
Public
Coordinates
33.310, -96.890

A public report indicated quarter to half dollar sized hail along Highway 1385 about midway between Aubrey and Celina, TX.

Hail, Collin

When
November 10, 9:23 PM CST
Where
Collin County, 1.5 mi SSE of Murphy
Measured
1 in hail
Reported by
Public
Coordinates
33.000, -96.610

A public report indicated quarter sized hail just south of Murphy, TX.

Hail, Tarrant

When
November 10, 9:24 PM CST
Where
Tarrant County, 1.74 mi W of Keller Goode Arpt
Measured
1 in hail
Reported by
Public
Coordinates
32.930, -97.210

A public report indicated quarter sized hail along Highway 1709 in Keller, TX.

Thunderstorm Wind, Dallas

When
November 10, 9:45 PM CST
Where
Dallas County, 2.98 mi WNW of Rose Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.860, -96.630

Law enforcement reported that a 20 feet tall tree approximately 2.5 feet in diameter was blown onto O Banion Road just west of Rose Hill, TX.

Hail, Dallas

When
November 10, 9:57 PM CST
Where
Dallas County, 1.35 mi ENE of Grand Prairie
Measured
1.25 in hail
Reported by
Public
Coordinates
32.760, -96.960

A public report indicated half-dollar sized hail near the intersection of Interstate 30 and McArthur Blvd in the city of Grand Prairie, TX.

Hail, Dallas

When
November 10, 10:03 PM CST
Where
Dallas County, 1.35 mi WSW of Irving
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.810, -96.940

Amateur radio reported quarter sized hail in Irving, TX.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991015, 991017, 991018, 991019, 991020, 992139, 992143, 992144, 992145, 992146, 992147, 992148, 992149, 992140, 992150, 992138, 992141, 992142.